Leg/foot Pains on valcyte

Discussion in 'Fibromyalgia Main Forum' started by deserella, May 27, 2008.

  1. deserella

    deserella Member

    I have had terrible leg pains all while on valcyte. They are getting worse and I am not sleeping at night. I'm taking Ultrum, tylonel, and Gabapatin to help. My doctor also switched my anti-depressent to Cymbalta to see if it would help the pain. I'm worried about all the harshness these meds are doing to my liver. I also do not want to be on heavy duty pain killers for the next 48 days worth of valcyte I have. Someone mentioned that Neuropathy is a side-effect of Valcyte. So I have been wondering if I may have it. My dad who is in the Oncololgy field said that chemo causes neorpathy and that the patients take Glutamine for it. I am trying to figure out what ot do and how to handle this pain. They Icy Hot is just not cutting it.
  2. sascha

    sascha Member

    i have 5 weeks to go on the valcyte.

    i haven't had the leg pains all the way through, but my calf muscles are very sore lately, and for no reason since i do absolutely nothing.

    i also get very very cold in legs and feet. sometimes i sit in a hot hot bath with lavender gel added, and it's blissful. helps for a long time after.

    this valcyte trip has been a saga of endless side effects of various sorts. wow- i can't wait for it to be over. IT IS HARD! i feel so toxic inside; then that translates to outer world, which seems too fast, too noisy, too bright- doesn't make sense. i can't tolerate much of anything from the outer world for more than a couple of minutes.

    hope you find remedies for your leg pains- heating pads? would they help? Sascha
  3. deserella

    deserella Member

    Thanks for the suggestions. I have a Dr. appointment next Tuesday so I can find out what will work with the meds I'm taking. Take care everyone. Sachsa I'm so excited for you to be done!!!

  4. dhamma

    dhamma New Member

    Hi, I've been feeling so well since going off Valcyte on Dec 30th, that I haven't posted in a long time. Leg/foot pain and weakness is the only problem that has continued with a vengance. This was a problem for me before Valcyte, got much worse while on Valcyte, and continues to be bad, 4 months off Valcyte. I'd be curious to hear what your doctor has to say about it. I'm also on Cymbalta for the pain, and it's brought some relief, on bad days I also take prescription Motrin.
    Glad to hear that you'll be going off Valcyte fairly soon. I found it to be a really hellish drug, but it helped me quite q bit.
    Take care,
  5. deserella

    deserella Member

    Glad to hear that you are doing so well Dhamma! Thank you sooo very much for writing.

    I had to go to the ER on Friday night because my legs were killing me! They just gave me some Loratab. I can't handle the pain and side effects anymore or I'll go in the Nut House so I'm stopping valcyte for now. I almost did a year of it so I think that's good. Maybe my Doctor will convince me otherwise on Tuesday, but I really want to be done. It is hellish! I want to start feeling better consistanly.
  6. kevinguibara

    kevinguibara New Member

    I took valtrex for two months and I had excruciating leg, ankle and foot pain. I had other side effects as well, but my legs were the most painful. I stopped after two months and it took me another two to three months to get my legs back to where they were.
  7. melissajordan

    melissajordan New Member

    I had leg pain too. My doc suspected Valcyte might be affecting the parathyroid so she increased my calcium/magnesium intake (supplement.) Really seemed to help. You might want to try this. Especially if your calcium blood serum is looking low.

    Hope this helps.
    [This Message was Edited on 06/01/2008]
  8. deserella

    deserella Member

    My doctor is worried about my severe leg pains and so she adviced me to stop valcyte. She thinks it's either peripheral neuropathy or the virus manifesting it self through pain/inflamation. Sounds similar to what the director of the HHV-6 foundation said that EmptyVoid talked to. My legs are at the point were it hurts just to touch them. I walk up my stairs and they burn. I'm on Loratab, but it isn't helping they way I expected. I'm pretty miserable! Hopefully the pain will go down once I get this out of my system. So I completed 11 months of valcyte. Thank you all for your support and suggestions. Take care and happy healing to you all :)

  9. dhamma

    dhamma New Member

    Wow, 11 months on Valcyte...I don't know how you did it. Six months was all my body could take. I'm sorry to hear that the leg pain is still so bad. Wondering about potassium, usually when my legs are really bad, potasium helps alot. I also have to take magnesium and calcium daily, or leg pain will become unbearable.
    I'm amazed by how much I continue to improve, even 5 months post Valcyte. I hope and pray for the same for you.